Solutions to the master equations governing fractional vortices

Chang Shou Lin, Gabriella Tarantello, Yisong Yang

Research output: Contribution to journalArticle

Abstract

By means of variational methods, in this paper, we establish sharp existence results for solutions of the master equations governing 'fractional multiple vortices.' In the doubly periodic situation, the conditions for existence are both necessary and sufficient and give the upper bounds for the vortex numbers in terms of the size of the periodic cell domain. In the planar situation, there is no restriction on the vortex numbers. In both situations, the solutions are uniquely determined by the prescribed locations and the local winding numbers of the vortices.

Original languageEnglish (US)
Pages (from-to)1437-1463
Number of pages27
JournalJournal of Differential Equations
Volume254
Issue number3
DOIs
StatePublished - Feb 1 2013

Fingerprint

Master Equation
Vortex
Vortex flow
Fractional
Winding number
Variational Methods
Existence Results
Sufficient
Upper bound
Restriction
Necessary
Cell

ASJC Scopus subject areas

  • Analysis

Cite this

Solutions to the master equations governing fractional vortices. / Lin, Chang Shou; Tarantello, Gabriella; Yang, Yisong.

In: Journal of Differential Equations, Vol. 254, No. 3, 01.02.2013, p. 1437-1463.

Research output: Contribution to journalArticle

Lin, Chang Shou ; Tarantello, Gabriella ; Yang, Yisong. / Solutions to the master equations governing fractional vortices. In: Journal of Differential Equations. 2013 ; Vol. 254, No. 3. pp. 1437-1463.
@article{03fb99255abc400e9a603998ef495a0b,
title = "Solutions to the master equations governing fractional vortices",
abstract = "By means of variational methods, in this paper, we establish sharp existence results for solutions of the master equations governing 'fractional multiple vortices.' In the doubly periodic situation, the conditions for existence are both necessary and sufficient and give the upper bounds for the vortex numbers in terms of the size of the periodic cell domain. In the planar situation, there is no restriction on the vortex numbers. In both situations, the solutions are uniquely determined by the prescribed locations and the local winding numbers of the vortices.",
author = "Lin, {Chang Shou} and Gabriella Tarantello and Yisong Yang",
year = "2013",
month = "2",
day = "1",
doi = "10.1016/j.jde.2012.10.023",
language = "English (US)",
volume = "254",
pages = "1437--1463",
journal = "Journal of Differential Equations",
issn = "0022-0396",
publisher = "Academic Press Inc.",
number = "3",

}

TY - JOUR

T1 - Solutions to the master equations governing fractional vortices

AU - Lin, Chang Shou

AU - Tarantello, Gabriella

AU - Yang, Yisong

PY - 2013/2/1

Y1 - 2013/2/1

N2 - By means of variational methods, in this paper, we establish sharp existence results for solutions of the master equations governing 'fractional multiple vortices.' In the doubly periodic situation, the conditions for existence are both necessary and sufficient and give the upper bounds for the vortex numbers in terms of the size of the periodic cell domain. In the planar situation, there is no restriction on the vortex numbers. In both situations, the solutions are uniquely determined by the prescribed locations and the local winding numbers of the vortices.

AB - By means of variational methods, in this paper, we establish sharp existence results for solutions of the master equations governing 'fractional multiple vortices.' In the doubly periodic situation, the conditions for existence are both necessary and sufficient and give the upper bounds for the vortex numbers in terms of the size of the periodic cell domain. In the planar situation, there is no restriction on the vortex numbers. In both situations, the solutions are uniquely determined by the prescribed locations and the local winding numbers of the vortices.

UR - http://www.scopus.com/inward/record.url?scp=84870378900&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84870378900&partnerID=8YFLogxK

U2 - 10.1016/j.jde.2012.10.023

DO - 10.1016/j.jde.2012.10.023

M3 - Article

AN - SCOPUS:84870378900

VL - 254

SP - 1437

EP - 1463

JO - Journal of Differential Equations

JF - Journal of Differential Equations

SN - 0022-0396

IS - 3

ER -